MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP, LARGE 3"; CUNNINGHAM CLAMP

C.R. BARD, INC. (COVINGTON) -1018233 BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP, LARGE 3"; CUNNINGHAM CLAMP
Catalog Number 004054
Health Effect - Clinical Codes Erythema (1840); Peeling (1999); Burning Sensation (2146); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that as a result of usage of our device, the patient experienced red raw skin that pealed off, a burning sensation, and a boil.Allegedly, the patient saw his physician, who made an incision to remove what was inside the boil and packed the boil.The boil was allegedly 1 inch long by 1/2 inch wide.The patient allegedly had a scab that formed over the incision.The physician did not prescribe any medication and advised the patient to stop using the cunningham clamp.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "direction for easy adjustment to give proper fit and comfort 1.A very light pressure on the urethral canal on the underside of the penis will prevent any leakage.2.The necessary pressure is achieved by the hump in the under part of the cunningham clamp.3.For proper fit and comfort the upper part of the clamp can be easily shaped by the fingers.4.Exact adjustment of pressure is achieved by the ratchet catch on the regular and large sizes and the adjustable snap button on the juvenile size.To release the catch on the regular and large sizes, merely press inward on both the spring wire loops.5.Be sure that the clamp is not set so tight that it will interfere with the blood circulation.This product contains dry natural rubber.After repeated usage and proper maintenance, inspect the product for signs of deterioration or damage (cracking, discoloration, separation of foam).The clamp should be replaced every 3 months, or sooner if the foam deteriorates.Washing instructions: wash with mild (hand) soap and warm water.Rinse thoroughly in cool clean water.Gently squeeze foam to discharge excess water.Let unit air dry in cool environment away from excess heat or direct sunlight.Do not use bleach, detergent, hot water, washer/dryer or blow dryer." (b)(4).
 
Event or Problem Description

Brand Name
BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP, LARGE 3"
Common Device Name
CUNNINGHAM CLAMP
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6988664
Report Number1018233-2017-05572
Device Sequence Number799922
Product Code FHA
UDI-Device Identifier00801741072765
UDI-Public(01)00801741072765
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number004054
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;